On the zone theorem for hyperplane arrangements

H. Edelsbrunner, R. Seidel, M. Sharir, in:, Springer, 1991, pp. 108–123.

Download
No fulltext has been uploaded. References only!

Conference Paper | Published
Author
; ;
Series Title
LNCS
Abstract
The zone theorem for an arrangement of n hyperplanes in d-dimensional real space says that the total number of faces bounding the cells intersected by another hyperplane is O(n d–1). This result is the basis of a time-optimal incremental algorithm that constructs a hyperplane arrangement and has a host of other algorithmic and combinatorial applications. Unfortunately, the original proof of the zone theorem, for d ge 3, turned out to contain a serious and irreparable error. This paper presents a new proof of the theorem. Our proof is based on an inductive argument, which also applies in the case of pseudo-hyperplane arrangements. We also briefly discuss the fallacies of the old proof along with some ways of partially saving that approach.
Publishing Year
Date Published
1991-11-13
Acknowledgement
National Science Foundation under grant CCR-89-21421.
Volume
555
Page
108 - 123
Conference
New Results and New Trends in Computer Science
IST-REx-ID

Cite this

Edelsbrunner H, Seidel R, Sharir M. On the zone theorem for hyperplane arrangements. In: Vol 555. Springer; 1991:108-123. doi:10.1007/BFb0038185
Edelsbrunner, H., Seidel, R., & Sharir, M. (1991). On the zone theorem for hyperplane arrangements (Vol. 555, pp. 108–123). Presented at the New Results and New Trends in Computer Science , Springer. https://doi.org/10.1007/BFb0038185
Edelsbrunner, Herbert, Raimund Seidel, and Micha Sharir. “On the Zone Theorem for Hyperplane Arrangements,” 555:108–23. Springer, 1991. https://doi.org/10.1007/BFb0038185.
H. Edelsbrunner, R. Seidel, and M. Sharir, “On the zone theorem for hyperplane arrangements,” presented at the New Results and New Trends in Computer Science , 1991, vol. 555, pp. 108–123.
Edelsbrunner H, Seidel R, Sharir M. 1991. On the zone theorem for hyperplane arrangements. New Results and New Trends in Computer Science , LNCS, vol. 555. 108–123.
Edelsbrunner, Herbert, et al. On the Zone Theorem for Hyperplane Arrangements. Vol. 555, Springer, 1991, pp. 108–23, doi:10.1007/BFb0038185.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar